Alert archive / Minnesota / River Flood Watches in 2010

River Flood Watch 4, NWS Twin Cities, MN

March 11, 2010Blue Earth County, Nicollet County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Mar 11, 2010, 1:42 PM CST for Blue Earth County, Nicollet County, Minnesota. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 1:42 PM CST (19:42 UTC)
Expired
Mar 17, 2010, 2:42 PM CDT
In force
6 days
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Blue Earth County, MN, Nicollet County, MN

The radar

The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Minnesota River at Mankato (MNKM5). The gauge peaked at 24.35 ft at Mar 18, 2010, 2:00 PM CDT.

actionminormoderate102003/1103/1203/1303/1403/1503/1603/1703/18
Action stage
15 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 11, 1:35 PM CST, 7 minutes earlier.

Area forecast discussion, Mar 11, 1:35 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
135 PM CST THU MAR 11 2010

.DISCUSSION...
NOT VERY MUCH NEW TO SAY IN THE FORECAST BUSINESS TODAY... WITH
THE MONOTONOUS PATTERN OF MILD TEMPERATURES... RAIN... DRIZZLE...
AND FOG PERSISTING ACROSS THE AREA. UPPER AIR ANALYSES AND WATER
VAPOR IMAGERY CONTINUE TO DEPICT A BROAD UPPER TROUGH OVER THE
CENTRAL CONUS BRACKETED BY RIDGING TO ITS EAST AND WEST. THE UPPER
TROUGH IS STARTING TO WORK TOWARD BECOMING CUTOFF AS IT IS
PROGRESSIVELY BEING PINCHED BETWEEN THE UPPER RIDGE AXES. THIS
TREND WILL CONTINUE WITH A CUTOFF UPPER LOW BECOMING WELL
ESTABLISHED TO OUR SOUTH BY TOMORROW MORNING... THEN SLOWLY
DRIFTING ITS WAY EASTWARD TOWARD THE APPALACHIANS THROUGH THE
WEEKEND. INDIVIDUAL LOBES OF VORTICITY WILL CONTINUE TO ROTATE
AROUND THE UPPER LOW INTO THE WEEKEND... BRINGING PERIODIC
INCREASES IN THE CHANCES FOR RAINFALL... ALTHOUGH THE MOST
SIGNIFICANT PCPN LOOKS TO BE ENDING OVER THE NEXT 12 HOURS AS THE
LOW CUTS OFF. THE VARIOUS MODEL GUIDANCE IS IN GENERAL AGREEMENT
ON THE SCENARIO... WITH PERHAPS JUST SOME SLOWING IN THE
PROGRESSION OF FEATURES... KEEPING SOME CHANCE FOR LIGHT PCPN IN
THE AREA A BIT LONGER. A CONSENSUS APPROACH OF THE VARIOUS
GUIDANCE IN CONJUNCTION WITH THE GOING FORECAST WAS USED FOR THE
DETAILS.

WILL MAINLY MENTION AREAS OF DRIZZLE AND FOG TONIGHT... WITH THE
MENTION OF RAIN MAINLY OVER THE NORTH AND WEST. WILL KEEP POPS
SOMEWHAT HIGH SINCE THE PR0LONGED DRIZZLE COULD LEAD TO MEASURABLE
PCPN. SIMILAR CONDITIONS CAN BE EXPECTED TOMORROW... WITH LOWER
POPS THEN LINGERING INTO THE WEEKEND AS A FAIR AMOUNT OF MOISTURE
LINGERS OVER THE AREA AND OCCASIONAL SHORTWAVES MOVE THROUGH.

THINGS BECOME A BIT COMPLICATED NEXT WEEK AS THE PATTERN BEGINS TO
CHANGE. NORTHWEST UPPER FLOW WILL BEGIN TO DEVELOP OVER THE AREA
BY TUESDAY WITH PERHAPS SOME ENERGY DIVING SOUTHEAST INTO THE AREA
FROM CANADA. THIS COULD KEEP SOME PCPN CHANCES AROUND INTO
TUESDAY... BUT AT THIS POINT THERE IS ENOUGH DISAGREEMENT AND
UNCERTAINTY TO KEEP THINGS DRY TUESDAY THROUGH THURSDAY.

&&

.AVIATION.../18Z TAF ISSUANCE/
THE AREA OF RAIN SHOWERS WITH ISOLATED EMBEDDED THUNDER WILL
CONTINUE TO AFFECT THE TAF SITES /WITH THE EXCEPTION OF KRWF/ THIS
AFTERNOON. MVFR VSBYS WILL PREVAIL FOR THE MOST PART...WITH
OCCASIONAL IFR DIPS WITH THE RAIN. HOWEVER...CIGS WILL REMAIN IN
THE IFR-LIFR RANGE THROUGH THE PERIOD. AFTER THIS BATCH OF RAIN
LIFTS OFF TO THE NORTH/WEST...SHOULD SEE A BRIEF RESPITE IN THE
PRECIPITATION...UNTIL THE POTENTIAL FOR DRIZZLE ARRIVES AGAIN
AROUND/AFTER DARK TONIGHT. DRIZZLE AND FOG...POSSIBLY LOCALLY
DENSE...IS EXPECTED TO DEVELOP AGAIN OVERNIGHT. ANOTHER ROUND OF
RAIN IS EXPECTED ON FRIDAY...MAINLY ACROSS WEST/CENTRAL MN /KSTC-
KAXN- KRWF/. EAST/NORTHEAST WINDS BETWEEN 12 AND 18 KTS
TODAY...DECREASING BELOW 10 KTS TONIGHT.

KMSP...PREVALENT CIGS HOVERING AROUND 500 FT THROUGH MUCH OF THE
PERIOD...LOWERING TO 300 FT THIS EVE/TONIGHT. THUNDER THREAT SHOULD
DIMINISH BY 20Z...WITH SHOWERS ENDING BETWEEN 22Z AND 00Z FRI.
2-4SM VSBYS THROUGH THIS AFTERNOON...WITH DEGRADATION TO AROUND
1SM AROUND/AFTER MIDNIGHT WHEN DRIZZLE WILL ALSO BE POSSIBLE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

TRH/LS
Hazardous weather outlook, Mar 11, 11:44 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 AM CST THU MAR 11 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121745-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1144 AM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY DENSE FOG...WITH VISIBILITIES REDUCED TO AROUND ONE QUARTER
OF A MILE...WILL BE POSSIBLE OVERNIGHT ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF MAINLY LIGHT RAIN WILL CONTINUE ACROSS THE UPPER
MIDWEST THROUGH MOST OF THE WEEKEND. RAINFALL TOTALS COULD
APPROACH 1.25 INCHES IN PORTIONS OF THE MINNESOTA RIVER VALLEY
BEFORE TAPERING OFF NEXT WEEK. MOST AREAS SHOULD RECEIVE BETWEEN
ONE QUARTER AND THREE QUARTERS OF AN INCH OF RAIN.

AS THE SNOW CONTINUES TO MELT...AND RUNOFF FROM THE RAINFALL AND
SNOW BEGINS TO FILTER INTO AREAS STREAMS AND CREEKS...EXPECT
SIGNIFICANT RISES IN AREA RIVERS IN THE NEXT WEEK.

SPECIFICALLY...PLEASE BE AWARE THAT THE SOUTH FORK OF THE CROW
RIVER BELOW MAYER MAY APPROACH FLOOD STAGE EARLY NEXT WEEK BASED
ON CURRENT CONDITIONS...AND THE EXPECTED RAINFALL AND RUNOFF.
PLEASE SEE THE LATEST FLOOD WATCH ON THE SOUTH FORK CROW RIVER
FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:08 PM CSTRiver Flood WarningMPXWright16 days
Mar 11, 1:08 PM CSTRiver Flood WarningMPXCarver17 days
Mar 11, 1:08 PM CSTRiver Flood WarningMPXHennepin, Wright18 days
Mar 11, 1:08 PM CSTRiver Flood WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine42 days
Mar 11, 1:08 PM CSTRiver Flood WarningMPXLe Sueur, Scott, Sibley25 days
Mar 11, 1:08 PM CSTRiver Flood WarningMPXDakota, Hennepin, Scott29 days
Mar 11, 1:42 PM CSTRiver Flood WatchMPXChippewa, Renville, Yellow Medicine6 days
Mar 11, 1:42 PM CSTRiver Flood WatchMPXBlue Earth, Brown, Nicollet22 hr
Mar 11, 1:42 PM CSTRiver Flood WatchMPXCarver, Scott22 hr
Mar 11, 1:42 PM CSTRiver Flood WatchMPXCarver, Hennepin, Scott22 hr
Mar 11, 2:41 PM CSTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more21 hr

Nearby

River Flood Watches in Minnesota, 2010Every river flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.